Couldn't find what you looking for?

TRY OUR SEARCH!

I have been taking Lithium for about a week now, up to 600mg so far. Last night I almost went to the hospital with severe stomach pains. I basically sucked it up when I saw via internet that this was a side effect of lithium. How long does it last for. Right now, it is just a dull pain, but I am sooooo afraid for it to come back like it did last night!! Anyone experience this. Also, very tired, but also a side effect.???

Loading...

Sunflower,'
I found that for about the first two weeks on lithium I had cramping and nasty baby poopy's. Another thing to consider. Bipolar people often have IBS or some other digestive disorder. I had to be hospitalized once for HORRIFYING stomach cramps. You may want to double check w/your reg. doc and get some GI tests done. Could have been the lithium, could have been coincidence and something else. Good luck.
Daffodil
Reply

Loading...

I have been on lithium for about a month but i just had my dose upped to 900 mg. for the past week now I've been having sharp pains in the stomach and nausea feeling. Have you been able to find the cause of your problems? I'm on the verge of going to the ER.
Reply

Loading...

My fiance is having the same problems. 900mg a day, sharp pains when he doesn't eat. The medicine is making him insanely nauseaous & he doesn't want to eat AT ALL. His case worker said that it's because of the not eating that he's having pain, because your stomach is like a rubber band. It shrinks & expands. & when it shrinks & stays that way for a while it's going to hurt when it expands. That's just the information we were given tho. It's gotten to the point where I've had to make my fiance eat because he gets soo sick. The lithium also doesn't make him tired. Anyone else feeling this way??
Reply

Loading...

I've been on lithium for 5 years now, often I have bloating, bleeding have developed ibs because the toxins in lithium burning me. I avoid coffee and alcohol am now a vegan due to unexplained food allergies. My thyroid is very low but my doc says mentally I'm doing fine.
Reply

Loading...

I have been on lithium for 3 weeks.  Stomach, diarrhea, and outbreak of eczema.  I called my doctor and told him I am getting off of this so I am waiting for a call back.  I have tried Depakote and Lamictal but my hair fell out so I started the lithium.  I don't think I am ever going to find something that will work for me but I am going to keep trying.

 

Reply

Loading...

After reading all these posts about bloating associated with lithium, it's starting to make me question my own problems. I've been on it now for the past 2 and 1/2 yrs and I've noticed the expected weight fluctuation and ibs symptoms, but lately as of the past year or so, I've been having terrible stomach pains that I've generalized to be symptoms of gluten intolerance. I started to develop eczema last summer which I've never had before so my dermatologist gave me a wheat allergy test that came back negative. Despite the gluten-free alterations to my diet, it hasn't completely solved the problem. I still have gas, though not as excruciating as it was when I considered the ER, my bloating comes and goes. 

I stopped taking my 900mg/day for fear of possible pregnancy risks (unsure if I am or not due to increased stress) about a week ago and have noticed an increased appetite which may or may not be a further cause of my symptoms. I'm scheduled to see my psychiatrist in about another day, and I'm going to ask her why would these problems begin a year after I've been on the meds... at least as far as I've noticed.

I'll try to remember to post my report after my appointment on 4/25/12. 

Reply

Loading...

i have been on 900mg lithium for 7months and for the past 2 months i have been having horrible pains and always on the toilet as my doctors were doing nothing i took it on myself to reduce mine to 450 a day to see if it made a difference well it did my pain and toilet runs have stopped.. i went to the phych yesterday told them and he said to now try take two agian and see how it makes your body feel.... i just took one at 5pm and by 8 pm my stomach started cramping.. we are def not alone in this situation i want to be safe mentally but its no life worrying about yoru stomach all the time xx good luck to all xxx

Reply

Loading...

My 18 year old son was changed over to Lithium from Depakote due to cost savings to us. But the intense stomach pains he gets shortly after taking his morning dose has had him miss some of his college classes. He has an accommodation plan in place for those medically-related absences, but how can one treat the pain? Do antacids work? Anything?!
Reply

Loading...

I'm on my fifth day of Lithium and good god the stomach pain is horrible. I already have GERD so that probably doesn't help. This really sucks because this medication seems to have put me in a differet headspace which I am enjoying.

 

But yeah before lithium I already took Prilosec daily for GERD and now I've been taking Prilosec, Handfuls of Antacids, and Pepto-Bismol and the pain is still there.

 

I don't know if I can take this. The other night I almost went to the ER it was so bad.

Reply

Loading...


Careful. Your not supposed to have antacids with your lithium. Prilosec is fine. I take Prevacid with mine.
Reply

Loading...


I take 900 mg a day, dosage split AM/PM. What no one has mentioned is, Lithium is a SALT! You need to have some food before you take your meds, and LOTS of liquids. I still get tiny tummy aches, but not nearly as before.
Reply

Loading...

Keep trying :) I hear lots of stories where people have tried 30 plus meds until they got it right. Me I've tried 13 combos in the last 3years and lithium seems to be helping but I am having a VERY hard time keeping it in my stomach :( good luck to all and I'm sorry everyone has to go through this...
Reply

Loading...


My pain is like a hard knot in my stomach. nobody told me to take Lithium with food, will this help? am about to go crazy from the pain
Reply

Loading...

doesn't matter if the rest of your body fails as long as mentally your doing fine?
Reply

Loading...